Alert archive / Arizona / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 69, NWS Tucson, AZ

September 12, 2025Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Sep 12, 2025, 11:09 AM MST for Pinal County, Arizona. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2025, 11:09 AM MST (18:09 UTC)
Expired
Sep 12, 2025, 12:00 PM MST
In force
51 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pinal County, AZ

The radar

The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 11:25 AM MSTHAIL 11 Se San Manuel, AZSeveral photos and videos showing quarter size hail in San Manuel.
Sep 12, 11:30 AM MSTHAIL 11 Se San Manuel, AZPhoto and video of numerous 1 inch hail stones via Facebook.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2025-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2025-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

629 
WUUS55 KTWC 121809
SVRTWC
AZC021-121900-
/O.NEW.KTWC.SV.W.0069.250912T1809Z-250912T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
1109 AM MST Fri Sep 12 2025

The National Weather Service in Tucson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Pinal County in southeastern Arizona...

* Until noon MST.

* At 1109 AM MST, a severe thunderstorm was located near Oracle, 
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Oracle, Mammoth, San Manuel and Campo Bonito.

This includes Route 77 between mile markers 100 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3252 11080 3257 11084 3280 11071 3280 11045
      3266 11045 3252 11063
TIME...MOT...LOC 1809Z 224DEG 14KT 3258 11071

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EDWARDS
2 follow-up statements
603 
WWUS55 KTWC 121820
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
1120 AM MST Fri Sep 12 2025

AZC021-121900-
/O.CON.KTWC.SV.W.0069.000000T0000Z-250912T1900Z/
Pinal AZ-
1120 AM MST Fri Sep 12 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MST FOR 
SOUTHEASTERN PINAL COUNTY...

At 1120 AM MST, a severe thunderstorm was located over San Manuel, 
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Oracle, Mammoth, San Manuel and Campo Bonito.

This includes Route 77 between mile markers 102 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3256 11076 3258 11080 3280 11071 3280 11045
      3266 11045 3252 11063 3252 11066
TIME...MOT...LOC 1809Z 237DEG 21KT 3258 11070

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EDWARDS
153 
WWUS55 KTWC 121830
SVSTWC

Severe Weather Statement
National Weather Service Tucson AZ
1130 AM MST Fri Sep 12 2025

AZC021-121900-
/O.CON.KTWC.SV.W.0069.000000T0000Z-250912T1900Z/
Pinal AZ-
1130 AM MST Fri Sep 12 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MST FOR 
SOUTHEASTERN PINAL COUNTY...

At 1130 AM MST, a severe thunderstorm was located near San Manuel, 
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Mammoth and San Manuel.

This includes Route 77 between mile markers 110 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Torrential rainfall is also occurring with this storm and may lead 
to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3252 11063 3255 11071 3280 11063 3280 11045
      3266 11045
TIME...MOT...LOC 1820Z 237DEG 21KT 3262 11063

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EDWARDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:16 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Sep 12, 9:16 AM MST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
916 AM MST Fri Sep 12 2025

.SYNOPSIS...Scattered afternoon and evening thunderstorms will
continue today mainly from Tucson south and eastward. Gusty
winds, brief heavy rain, blowing dust and lightning will be the
main hazards. High temperatures will be a few degrees below
normal through Saturday, then warm back to normal or a few degrees
above normal. There will be a slight chance of thunderstorms
southeast of Tucson on Saturday and dry conditions areawide
Sunday. Temperatures warm back up a couple of degrees next week,
along with a return of slight chances of afternoon and evening
thunderstorms.

&&

.UPDATE...

Early morning convection continues on the leading edge of an upper
level jet, associated with the deep trough sitting over southern
California through northern Baja. Recent radar imagery has shown
signs of mid-level rotation within these storms, indicative of
moderate deep layer shear present with the incoming trough and
stronger flow aloft. While these morning thunderstorms should
remain sub-severe, increasing instability over the next several
hours should allow for more widely scattered thunderstorms to
develop with an isolated severe threat and the possibility of
hail, damaging wind gusts, and heavy rainfall. This morning's
satellite derived precipitable water products (especially Advected
Layered Precipitable Water (ALPW)) show that the healthiest mid-
level moisture for greater thunderstorm coverage remains through
Cochise, Graham, and Greenlee counties. However, the 700-500mb
ALPW precipitable water imagery depicts a westward shift over the
previous 24 hours in its western edge through Dudleyville,
Tucson, and down through Nogales. Yesterday afternoon this
gradient sat just on the east side of Tucson which is where the
heaviest convection ended up as well. It seems reasonable then
given this westward shift in healthier mid- level moisture that
Tucson will have a better opportunity at convection this
afternoon-evening. That said, the southwest to northeast oriented
flow will keep thunderstorm motion moving away from Tucson and any
Tucson impacts will likely require thunderstorm initiation to
occur west/southwest of town. This morning's high- resolution
guidance paints a similar picture with likely chances through the
eastern counties (40-65 percent chance) and the gradient sitting
over central to eastern Pinal, Pima and through Santa Cruz
counties (20-40 percent chance).

&&

.PREV DISCUSSION... /issued 207 AM MST Fri Sep 12 2025/ Water
vapor imagery shows a trough centered over the Great Basin and
high pressure centered over Texas. This has resulted in a mid-
level moisture gradient across southeast Arizona with above normal
PWATS east of Tucson and below normal PWATs west of Tucson.
Tucson moisture levels are right around normal. Because of this
expect similar thunderstorm coverage to yesterday. Hi-res guidance
shows scattered to numerous thunderstorms south and east of
Tucson with Tucson again on the western edge of activity. Storms
will be aided by the approaching trough which increases 500 mb
winds to 30-35 kts. This could lead to some storms seeing strong
and sustained updrafts which could lead to heavy rainfall and
strong outflow winds. The 12/00Z HREF does show the possibility
for a rotating storm or two east of Tucson this afternoon. Storms
will likely be moving fast which could cut down some on the flash
flooding threat, but will still be something to watch. Overnight
the trough moves through northern Arizona and southern Utah. This
could lead to some overnight convection which is supported by some
members of the HREF. The bulk of this overnight activity looks to
be mainly over Graham and Greenlee Counties.

Saturday with the trough being further east the dry air will also
be further east. Above normal moisture will be confined mainly to
Cochise County. As a result storm coverage will be less than the
past couple days with the best chances in Cochise County and the
AZ/NM border. Sunday looks to be dry thanks to the trough scouring
out moisture as it exits the region. This is a typical
transitional pattern for this point in the monsoon. Temperatures
will be below normal through Saturday, then rebounding to around
normal or a few degrees above normal thereafter.

Next week high pressure sets up to the south and east which will
allow some moisture to filter back into southeast Arizona. This
will lead to rain chances south and east of Tucson with the best
chances along the international border and the White Mountains
through mid next week. Right now Tuesday looks to be the best day
for rain chances with NBM PoPs 20-40 percent.

&&

.AVIATION...Valid through 13/12Z.
SCT-BKN clouds at 8k-12k ft AGL aft 12/17Z. Scattered
-SHRA/-TSRA mainly east of KTUS-KOLS-KCGZ line thru 13/04Z. KDUG
 and KSAD terminals have the best chances to see TSRA. Gusty and
 erratic winds to 45 kts possible with any thunderstorm.
 Otherwise, SLY/SWLY SFC wind at 10-16 kts with gusts to 20-25 kts
 thru 13/04Z. SFC wind less than 10 kts and variable in direction
 at other times. Aviation discussion not updated for TAF
 amendments.

&&

.FIRE WEATHER...Minimum RH values will be in the 20-35 percent range
through Saturday, lowering into the 15-30 percent range Sunday and
Monday. Scattered showers and thunderstorms are expected from the
Tucson area eastward today, with a chance of showers and
thunderstorms mainly for Cochise County and east Santa Cruz
County Saturday. Dry area-wide Sunday, then a slight chance of
thunderstorms south and east of Tucson return again next week.
Gusty and erratic winds are expected with thunderstorms. Outside
of thunderstorm outflows, expect 20-foot winds to be 15 mph or
less, with some afternoon/early evening gusts to around 25 mph.

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Update...Edwards

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Sep 12, 8:36 AM MST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
836 AM MST Fri Sep 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     Flash Flood      2 NE Benson             31.98N 110.27W
09/11/2025                   Cochise            AZ   Public

            Social media report of stuck cars on
            Pomerene Rd due to flash flooding.

&&

AJE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 5:11 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Sep 11, 5:25 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Sep 12, 11:25 AM MSTSevere Thunderstorm WarningTWCCochise29 min
Sep 12, 11:57 AM MSTSevere Thunderstorm WarningTWCGraham, Pinal48 min
Sep 12, 12:40 PM MSTSevere Thunderstorm WarningTWCGraham31 min
Sep 12, 2:16 PM MSTSevere Thunderstorm WarningTWCCochise28 min
Sep 12, 2:57 PM MSTAreal Flood AdvisoryTWCCochise108 min
Sep 12, 3:35 PM MSTSevere Thunderstorm WarningTWCCochise, Graham40 min
Sep 12, 4:14 PM MSTSevere Thunderstorm WarningTWCCochise, Graham46 min
Sep 12, 4:44 PM MSTSevere Thunderstorm WarningTWCGraham, Greenlee54 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.